# SDR CA140225023

- Difficulty date: February 14, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-34-200T
- Aircraft time: 3,885 hours
- Engine: Cont LTSIO360E
- System (JASC): 2421 · AC Generator-Alternator
- Part: Coupling
- Part number: 6635796R
- Condition: Debonded
- Location: Alternator
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) RT ALTERNATOR STOPPED PROVIDING ADEQUATE SUPPORT TO L/H ALTERNATOR DURING FLIGHT. ELECTRICAL LOAD WAS DECREASED AND TRAINING FLIGHT CONTINUED TO COMPLETION. ALTERNATOR SHOWED SIGNS OF BEING SUSPECT, BUT COUPLING FAILURE WAS ONLY DISCOVERED WHEN TRYING TO REMOVE THE DRIVE COUPLING TO BE INSTALLED ON A NEW ALTERNATOR.  NEW COUPLING INSTALLED ON THE ORIGINAL ALTERNATOR AND ELECTRICAL SYSTEM FUNCTIONED NORMALLY, THEREAFTER. THERE WAS NO NOTICEABLE EXTERNAL DAMAGE TO THE COUPLING. THE INTERNAL RUBBER BONDING HAD BECOME DISBONDED (DETACHED) FROM THE OUTER METAL CASE OF THE COUPLING.
